Advertisement

Journal of Evolution Equations

, Volume 12, Issue 4, pp 863–890 | Cite as

Asymptotic uniform boundedness of energy solutions to the Penrose-Fife model

  • Giulio Schimperna
  • Antonio SegattiEmail author
  • Sergey Zelik
Article

Abstract

We study a Penrose-Fife phase transition model coupled with homogeneous Neumann boundary conditions. Improving previous results, we show that the initial value problem for this model admits a unique solution under weak conditions on the initial data. Moreover, we prove asymptotic regularization properties of weak solutions.

Mathematics Subject Classification

35B40 35K45 80A22 

Keywords

Conserved Penrose-Fife model Very-fast diffusion Weak solution Uniform regularization properties 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Agmon S., Douglis A., Nirenberg L.: Estimates near the boundary for solutions of elliptic partial differential equations satisfying general boundary conditions. I., Comm. Pure Appl. Math. 12, 623–727 (1959)MathSciNetzbMATHCrossRefGoogle Scholar
  2. 2.
    Alikakos N.D.: L p bounds of solutions of reaction-diffusion equations, Comm. Partial Differential Equations. 4, 827–868 (1979)MathSciNetzbMATHCrossRefGoogle Scholar
  3. 3.
    Baiocchi C.: Sulle equazioni differenziali astratte lineari del primo e del secondo ordine negli spazi di Hilbert (Italian). Ann. Mat. Pura Appl. 4(76), 233–304 (1967)MathSciNetCrossRefGoogle Scholar
  4. 4.
    V.Barbu, “Nonlinear Semigroups and Differential Equations in Banach Spaces”, Noordhoff, Leyden, 1976.Google Scholar
  5. 5.
    Barbu V., Colli P., Gilardi G., Grasselli M.: Existence, uniqueness, and longtime behavior for a nonlinear Volterra integrodifferential equation. Differential Integral Equations. 13, 1233–1262 (2000)MathSciNetzbMATHGoogle Scholar
  6. 6.
    Bonforte M., Vázquez J.L.: Positivity, local smoothing, and Harnack inequalities for very-fast diffusion equations. Adv.Math. 2, 529–578 (2010)CrossRefGoogle Scholar
  7. 7.
    H.Brezis, “Opérateurs Maximaux Monotones et Sémi-groupes de Contractions dans les Espaces de Hilbert”, North-Holland Math. Studies 5, North-Holland, Amsterdam, 1973.Google Scholar
  8. 8.
    Brezis H.: Integrales convexes dans les espaces de Sobolev. Israel J. Math. 13, 9–23 (1972)MathSciNetCrossRefGoogle Scholar
  9. 9.
    Brezis H., Strauss W.A.: Semi-linear second-order elliptic equations in L 1, J.Math. Soc. Japan. 25, 565–590 (1973)MathSciNetzbMATHGoogle Scholar
  10. 10.
    Colli P., Gilardi G., Rocca E., Schimperna G.: On a Penrose-Fife phase-field model with nonhomogeneous Neumann boundary conditions for the temperature. Differential Integral Equations. 17, 511–534 (2004)MathSciNetzbMATHGoogle Scholar
  11. 11.
    Colli P., Laurençot Ph.: Weak solutions to the Penrose-Fife phase field model for a class of admissible heat flux laws. Phys.D: 111, 311–334 (1998)MathSciNetzbMATHCrossRefGoogle Scholar
  12. 12.
    P.Colli, Ph.Laurençot, and J.Sprekels, Global solution to the Penrose-Fife phase field model with special heat flux laws, Variations of domain and free-boundary problems in solid mechanics (Paris, 1997), 181–188, Solid Mech. Appl., 66, Kluwer Acad. Publ., Dordrecht, 1999.Google Scholar
  13. 13.
    Damlamian A., Kenmochi N.: Evolution equations generated by subdifferentials in the dual space of H 1(Ω), Discrete Contin. Dynam. Systems. 5, 269–278 (1999)MathSciNetzbMATHGoogle Scholar
  14. 14.
    Feireisl E., Schimperna G.: Large time behavior of solutions to Penrose-Fife phase change models. Math. Methods Appl. Sci. 28, 2117–2132 (2005)MathSciNetzbMATHCrossRefGoogle Scholar
  15. 15.
    Gilardi G., Marson A.: On a Penrose-Fife type system with Dirichlet boundary conditions for the temperature. Math. Methods Appl. Sci. 26, 1303–1325 (2003)MathSciNetzbMATHCrossRefGoogle Scholar
  16. 16.
    Grun-Rehomme M.: Caractérisation du sous-différentiel d’intégrandes convexes dans les espaces de Sobolev (French). J.Math. Pures Appl. 9(56), 149–156 (1977)MathSciNetGoogle Scholar
  17. 17.
    Ito A., Kenmochi N., Kubo M.: Non-isothermal phase transition models with Neumann boundary conditions. Nonlinear Anal. 53, 977–996 (2003)MathSciNetzbMATHCrossRefGoogle Scholar
  18. 18.
    Kenmochi N.: Neumann problems for a class of nonlinear degenerate parabolic equations. Differential Integral Equations. 3, 253–273 (1990)MathSciNetzbMATHGoogle Scholar
  19. 19.
    N.Kenmochi and M.Niezgódka, Systems of nonlinear parabolic equations for phase change problems, Adv. Math. Sci. Appl., 3 (1993/94), 89–117.Google Scholar
  20. 20.
    O.A.Ladyzhenskaya, V.A.Solonnikov, and N.N. Ural’ceva, “Linear and Quasi-linear Equations of Parabolic Type”, Transl. Math. Monogr., Amer. Math. Soc., Providence, RI, 1968.Google Scholar
  21. 21.
    Laurençot Ph.: Solutions to a Penrose-Fife model of phase-field type. J. Math. Anal. Appl. 185, 262–274 (1994)MathSciNetzbMATHCrossRefGoogle Scholar
  22. 22.
    Laurençot Ph.: Weak solutions to a Penrose-Fife model with Fourier law for the temperature. J. Math. Anal. Appl. 219, 331–343 (1998)MathSciNetzbMATHCrossRefGoogle Scholar
  23. 23.
    Miranville A., Zelik S.: Robust exponential attractors for Cahn-Hilliard type equations with singular potentials. Math. Methods Appl. Sci. 27, 545–582 (2004)MathSciNetzbMATHCrossRefGoogle Scholar
  24. 24.
    Nochetto R.H., Savaré G.: Nonlinear evolution governed by accretive operators in Banach spaces: error control and applications. Math. Models Methods Appl. Sci. 16, 439–477 (2006)MathSciNetzbMATHCrossRefGoogle Scholar
  25. 25.
    Penrose O., Fife P.C.: Thermodynamically consistent models of phase-field type for the kinetics of phase transitions. Phys. D. 43, 44–62 (1990)MathSciNetzbMATHCrossRefGoogle Scholar
  26. 26.
    Penrose O., Fife P.C.: On the relation between the standard phase-field model and a “thermodynamically consistent” phase-field model. Phys. D. 69, 107–113 (1993)MathSciNetzbMATHCrossRefGoogle Scholar
  27. 27.
    J.Prüss and M.Wilke, On conserved Penrose-Fife type models, ArXiv:1002.0928, to appear in Progress in Nonlinear Differential Equations and Their Applications.Google Scholar
  28. 28.
    Rocca E., Schimperna G.: Universal attractor for some singular phase transition systems. Phys.D. 192, 279–307 (2004)MathSciNetzbMATHCrossRefGoogle Scholar
  29. 29.
    Schimperna G.: Global and exponential attractors for the Penrose-Fife system. Math. Models Methods Appl. Sci. 19, 969–991 (2009)MathSciNetzbMATHCrossRefGoogle Scholar
  30. 30.
    R.E.Showalter, “Monotone Operators in Banach space and Nonlinear Partial Differential Equations”. Mathematical Surveys and Monographs, 49. American Mathematical Society, Providence, RI, 1997Google Scholar
  31. 31.
    Simon J.: Compact sets in the space L p(0,T;B). Ann. Mat. Pura Appl. (4), 146 65–96 (1987)Google Scholar
  32. 32.
    Sprekels J., Zheng S.: Global smooth solutions to a thermodynamically consistent model of phase-field type in higher space dimensions. J.Math. Anal. Appl. 176, 200–223 (1993)MathSciNetzbMATHCrossRefGoogle Scholar
  33. 33.
    Vázquez J.L.: “Smoothing and decay estimates for nonlinear diffusion equations”. Oxford University Press, Oxford (2006)CrossRefGoogle Scholar
  34. 34.
    Zheng S.: Global existence for a thermodynamically consistent model of phase field type. Differential Integral Equations. 5, 241–253 (1992)MathSciNetzbMATHGoogle Scholar

Copyright information

© Springer Basel AG 2012

Authors and Affiliations

  • Giulio Schimperna
    • 1
  • Antonio Segatti
    • 1
    Email author
  • Sergey Zelik
    • 2
  1. 1.Dipartimento di MatematicaUniversità di PaviaPaviaItaly
  2. 2.Department of MathematicsUniversity of SurreyGuildfordUK

Personalised recommendations